Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Feb 8, 2008, 6:57 AM CST for 17 counties in Texas. It took effect at Feb 8, 2008, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2008, 6:57 AM CST (12:57 UTC)
- In effect from
- Feb 8, 2008, 11:00 AM CST
- Expired
- Feb 8, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3581 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 081257 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 657 AM CST FRI FEB 8 2008 ...RED FLAG WARNING FROM 11 AM CST /10 AM MST/ TO 5 PM CST/4 PM MST/ FOR STRONG WINDS...LOW HUMIDITY...AND VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...THE PERMIAN BASIN...UPPER TRANS PECOS...AND THE GUADALUPE AND DAVIS MOUNTAINS... .WEST TO NORTHWEST 20 FOOT WINDS WILL INCREASE BEHIND A COLD FRONT WITH RELATIVE HUMIDITY VALUES DROPPING TO 15 PERCENT OR LESS BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-082300- /O.NEW.KMAF.FW.W.0010.080208T1700Z-080208T2300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 657 AM CST FRI FEB 8 2008 /557 AM MST FRI FEB 8 2008/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 5 PM CST /4 PM MST/ THIS AFTERNOON. WEST TO NORTHWEST WINDS INCREASING TO 20 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES AT OR BELOW 15% AND VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD LATE THIS MORNING AND THIS AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
2 follow-up statements
000 WWUS84 KMAF 082043 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 243 PM CST FRI FEB 8 2008 ...RED FLAG WARNING UNTIL 7 PM CST/6 PM MST/ FOR STRONG WINDS...LOW HUMIDITY...AND VERY HIGH FIRE DANGER FOR THE SOUTHEAST NEW MEXICO PLAINS...THE PERMIAN BASIN...UPPER TRANS PECOS...AND THE GUADALUPE AND DAVIS MOUNTAINS... .WEST TO NORTHWEST 20 FOOT WINDS HAVE INCREASED BEHIND A COLD FRONT WITH RELATIVE HUMIDITY VALUES AT OR BELOW 15 PERCENT AND WILL CONTINUE THROUGH THE AFTERNOON. NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-090100- /O.EXT.KMAF.FW.W.0010.000000T0000Z-080209T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 243 PM CST FRI FEB 8 2008 /143 PM MST FRI FEB 8 2008/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CST /6 PM MST/ THIS EVENING. DUE TO THE SLOW DECREASE IN WIND SPEED...THE RED FLAG WARNING HAS BEEN EXTENDED TWO HOURS. WEST TO NORTHWEST WINDS INCREASING TO 20 MPH COMBINED WITH MINIMUM RELATIVE HUMIDITIES AT OR BELOW 15% AND VERY HIGH FIRE DANGER WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD LATE THIS MORNING AND THIS AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW INTO WIND-DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 090123 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 723 PM CST FRI FEB 8 2008 NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-258-090230- /O.EXP.KMAF.FW.W.0010.000000T0000Z-080209T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- 723 PM CST FRI FEB 8 2008 /623 PM MST FRI FEB 8 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. NORTHWEST WINDS WILL CONTINUE TO DECREASE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. ALTHOUGH SUSTAINED 20 FOOT WINDS IN THE 10 TO 15 MPH RANGE WILL REMAIN POSSIBLE ACROSS THE GUADALUPE MOUNTAINS...THE PLAINS CAN GENERALLY EXPECT SUSTAINED WINDS AT OR BELOW 10 MPH. DESPITE THE DECREASE IN WINDS...RELATIVE HUMIDITIES WILL REMAIN LOW THROUGH THE REMAINDER OF THIS EVENING ACROSS ALL AREAS. OVERNIGHT RELATIVE HUMIDITY RECOVERIES WILL GENERALLY REMAIN POOR TO FAIR ACROSS THE MOUNTAINS WITH FAIR RECOVERY FOR THE PLAINS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 5:28 AM CST, 1 hour 29 minutes earlier.
Area forecast discussion, Feb 8, 5:28 AM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 528 AM CST FRI FEB 8 2008 .AVIATION... PACIFIC FRONT WILL MOVE THROUGH THE TAF SITES THIS MORNING WITH WEST WINDS OF AROUND 10 MPH SHIFTING TO THE NORTHWEST AND INCREASING GENERALLY TO 15 TO 25 MPH. WINDS WILL DIMINISH BY LATE THIS AFTERNOON. VFR CONDITIONS EXPECTED THROUGH THE FORECAST CYCLE. 12 && .PREV DISCUSSION... /ISSUED 408 AM CST FRI FEB 8 2008/ DISCUSSION... A BROAD UPPER TROUGH WILL ENCOMPASS THE EASTERN CONUS THROUGH SATURDAY BEFORE UPPER RIDGING OVER THE WEST COAST FLATTENS AND EXPANDS EAST. THE FLOW ALOFT WILL AMPLIFY EARLY NEXT WEEK WITH THE NEXT UPPER TROUGH POSSIBLY DEEPENING ENOUGH TO AFFECT THE AREA TUESDAY. NOT A LOT OF AGREEMENT AMONGST MEDIUM RANGE MODELS WITH THIS TROUGH THOUGH. AMPLIFIED FLOW ALOFT WILL THEN PREVAIL THROUGH MUCH OF NEXT WEEK. A LEE TROUGH OVER THE AREA THIS MORNING WILL TRAVERSE THE AREA AS A COLD FRONT PUSHES SOUTH INTO THE CWA. TEMPERATURES WILL BE FAIRLY WARM THOUGH AS MOST OF THE COOLER AIR WILL SLIDE EAST OF THE AREA AND DOWNSLOPE NORTHWEST WINDS WILL AID WARMING. HAVE GONE ON THE HIGH SIDE OF MODEL GUIDANCE OFFERINGS. SAID WINDS WILL BE AT OR ABOVE 20 MPH FOR A PERIOD OF TIME THIS MORNING AND EARLY AFTERNOON...BUT A RED FLAG WARNING WILL NOT BE ISSUED DESPITE DRY AIR ENCOMPASSING THE CWA. IT APPEARS THE BEST WINDS WILL OCCUR BEFORE RH/S BOTTOM OUT. FIRE WEATHER CONCERNS WILL STILL BE ELEVATED AREAWIDE DUE TO THE DRY STATE OF FUELS...SO WILL HIGHLIGHT IN THE HWO. THE DRY AIR WILL REMAIN OVER THE AREA THROUGH SATURDAY...WHICH WILL TRANSLATE INTO FAIRLY CHILLY TEMPERATURES SATURDAY MORNING AS GOOD RADIATIONAL COOLING CONDITIONS WILL PREVAIL TONIGHT. TEMPERATURES WILL REBOUND SATURDAY AS UPPER RIDGING BUILDS OVER THE AREA. LOW LEVEL MOISTURE WILL SPREAD INTO THE EASTERN CWA SATURDAY NIGHT... THEN STAY OVER THESE AREAS THROUGH MONDAY. ALTHOUGH DRIER AIR WILL STILL ENCOMPASS MUCH OF THE WESTERN THIRD OR SO OF THE CWA DURING THIS TIME...WEAKER WINDS ALOFT WILL NEGATE FIRE WEATHER CONCERNS FOR MOST OF THIS TIME. THERE IS SOME HOPE OF RAIN FROM SUNDAY NIGHT THROUGH TUESDAY...BUT MAINLY FROM THE BIG BEND REGION ACROSS THE LOWER TRANS PECOS. THE SCANT CHANCES IN THE FORECAST WILL DEPEND ON HOW MUCH UPPER FLOW AMPLIFIES. OTHERWISE...A COLD FRONT IS EXPECTED TUESDAY...WITH ABOVE NORMAL TEMPERATURES EXPECTED PRIOR TO...AND AFTER TUESDAY. FIRE WEATHER... DRY AIR WILL CONTINUE TO ENCOMPASS SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH SATURDAY. 20 FOOT WIND SPEEDS WILL EXCEED 20 MPH FOR AWHILE TODAY OVER PORTIONS OF THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A RED FLAG WARNING WILL NOT BE ISSUED THOUGH AS 20 FOOT WIND SPEEDS ARE EXPECTED TO BE DECREASING BY THE TIME THE LOWEST RH/S OCCUR THIS AFTERNOON. WILL HAVE TO MONITOR THIS THOUGH...IN CASE RH/S LOWER TOO MUCH THIS MORNING ACROSS THESE AREAS OR WIND SPEEDS END UP STRONGER THIS AFTERNOON THAN CURRENT THINKING. RECOVERY TONIGHT IS EXPECTED TO BE POOR TO FAIR IN MOST LOCATIONS WITH AFTERNOON RH/S SATURDAY DROPPING BELOW 15 PERCENT IN MOST LOCATIONS. 20 FOOT WIND SPEEDS SATURDAY ARE EXPECTED TO REMAIN BELOW 20 MPH MOST LOCATIONS...SO A FIRE WEATHER WATCH IS NOT IN THE OFFING. RECOVERY SATURDAY NIGHT WILL BE FAIR TO GOOD MOST LOCATIONS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Feb 8, 4:32 AM CST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 432 AM CST FRI FEB 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 432 AM CST FRI FEB 8 2008 /332 AM MST FRI FEB 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONCERNS WILL BE ELEVATED THIS AFTERNOON ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO...INCLUDING THE GUADALUPE MOUNTAINS. RELATIVE HUMIDITY VALUES WILL DROP TO BELOW 15 PERCENT AND WIND SPEEDS WILL APPROACH 20 MPH. THESE CONDITIONS ALONG WITH DRY VEGETATION WILL ALLOW ANY FIRES TO SPREAD RAPIDLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Feb 8, 6:19 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 619 AM CST FRI FEB 8 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-081- 082-258-081800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...BIG BEND NP...MARATHON...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 619 AM CST FRI FEB 8 2008 /519 AM MST FRI FEB 8 2008/ ...INCREASED FIRE DANGER TODAY... DRY AIR OVER THE REGION AND ABOVE NORMAL TEMPERATURES WILL RESULT IN LOW RELATIVE HUMIDITY VALUES AREAWIDE THIS AFTERNOON. THESE CONDITIONS WILL COMBINE WITH GUSTY NORTHWEST WINDS AND DRY VEGETATION TO PROMOTE VERY HIGH FIRE DANGER. ANY FIRES WILL HAVE THE POTENTIAL TO GROW RAPIDLY AND SPREAD. USE OF FLAMMABLE MATERIALS OUTDOORS IS HIGHLY DISCOURAGED. DO NOT THROW CIGARETTES OUT OF VEHICLE WINDOWS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 8:46 AM CST | High Wind Warning | MAF | 5 hr |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.